Thunderstorm Wind, Humphreys
- When
- May 6, 1:20 AM CST
- Where
- Humphreys County, 0.89 mi SW of Mc Ewen
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Law Enforcement
- Coordinates
- 36.110, -87.640
A tree was downed in McEwen.
On Sunday, May 6th, as an area of showers and thunderstorms moved across western portions of Middle Tennessee during the early morning hours and an area of showers and thunderstorms developed across western and central portions of the mid state during the mid afternoon and lasted through the early evening hours, some thunderstorms reached severe thresholds, with seven different counties…
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OHX wrote it up.
On Sunday, May 6th, as an area of showers and thunderstorms moved across western portions of Middle Tennessee during the early morning hours and an area of showers and thunderstorms developed across western and central portions of the mid state during the mid afternoon and lasted through the early evening hours, some thunderstorms reached severe thresholds, with seven different counties experiencing either thunderstorm wind damage or large hail or both. Two homes were also struck by lightning in Williamson County.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before the first event at May 5, 10:40 PM CST, 2 hours 40 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 1140 PM CDT SAT MAY 5 2012 .UPDATE...FOR 06Z AVIATION FORECASTS. && .AVIATION...AT THE MOMENT, DO NOT EXPECT ONGOING CONVECTION JUST WEST OF TENNESSEE RIVER, OVER SOUTHWESTERN KENTUCKY AND WESTERN TENNESSEE, TO IMPACT CKV TERMINAL. HOWEVER, WILL KEEP AN EYE ON THUNDERSTORM PROGRESS FOR THE REST OF THE NIGHT IN THE EVENT THAT AN AMENDMENT MIGHT BECOME NECESSARY. WITH MOST AREAS RECEIVING SOME RAIN EARLIER TODAY AND LIGHT WINDS EXPECTED HAVE CONTINUED PREVIOUS TREND OF MVFR BR LATE TONIGHT AT ALL SITES. CONVECTIVE CHANCES LOOK MINIMAL ON SUNDAY...ESPLY ON THE PLATEAU WHERE MODELS ARE ADVERTISING DRY LLVL AIR WILL ADVECT IN FROM THE EAST. CARRIED VCTS AFTER 19Z AT CSV AND BNA ONLY. ANY ISOLATED CONVECTION THAT DEVELOPS SHOULD DIMINISH BY 02Z/07. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && 19
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 922 PM CDT SAT MAY 5 2012 TNZ005>011-022>034-056>066-075-077>080-093>095-070230- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 922 PM CDT SAT MAY 5 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TONIGHT AREAS OF FOG...LOCALLY DENSE...WILL BE POSSIBLE AFTER MIDNIGHT TONIGHT ACROSS THE CUMBERLAND PLATEAU REGION. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FOR ALL OF MIDDLE TENNESSEE LATER MONDAY AND MONDAY NIGHT AS A COLD FRONT MOVES INTO THE REGION. SEVERE STORMS MAY PRODUCE DAMAGING WINDS AND LARGE HAIL. 06
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
1248 AM CDT SUN MAY 6 2012
TNZ005-006-022>025-056>058-060645-
BENTON-DICKSON-HICKMAN-HOUSTON-HUMPHREYS-LEWIS-MONTGOMERY-PERRY-
STEWART-
1248 AM CDT SUN MAY 6 2012
...SIGNIFICANT WEATHER ADVISORY FOR BENTON...DICKSON...HICKMAN...
HOUSTON...HUMPHREYS...LEWIS...MONTGOMERY...PERRY AND STEWART
COUNTIES...
AT 1239 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG THE TENNESSEE RIVER FROM HOLLADAY...TO
CAMDEN...TO NEW JOHNSVILLE INTO THE PARIS LANDING AREA. MOVEMENT IS
SOUTHEAST AT 30 MPH.
LATEST INFRARED SATELLITE LOOP SHOWING CLOUD TOPS GETTING COLDER IN
THIS AREA.
HALF INCH SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS
STORM.
LAT...LON 3667 8786 3664 8784 3665 8736 3560 8757
3570 8804 3572 8804 3581 8798 3581 8802
3585 8805 3585 8822 3612 8822 3626 8809
3636 8810 3637 8801 3644 8807 3653 8804
3668 8807
BOYDThe national radar mosaic for the moment the first event began.
10 hail, 3 thunderstorm wind, 2 lightning. Local standard time, as filed.
A tree was downed in McEwen.
A few small trees were downed near the intersection of 8th Avenue South and Wedgewood Avenue.
A few small trees were downed.
Lightning struck a home on 401 Brickenhall Drive. Several bricks from a roof chimney were blown off, a nine inch whole occurred in the roof, electrical damage occurred to the home security system, garage door, and second story HDAC unit.
Lightning struck a home at 6371 McDaniel Road in the College Grove Area. There were some hot spots on the interior of the structure which resulted in a small fire. Any additional damage details were unknown.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Tennessee in 2012Every state in 2012This day in weather historyWarnings in Tennessee, May 2012
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 377137, 375330, 375331, 375333, 377145, 375336, 375337, 375338, 375339, 375335, 375332, 375340, 375342, 382506, 382514.